Alert archive / Massachusetts / Small Craft Advisories in 2017
Small Craft Advisory 95, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Aug 6, 2017, 3:54 PM EDT. It took effect at Aug 7, 2017, 8:00 PM EDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Aug 6, 2017, 3:54 PM EDT (19:54 UTC)
- In effect from
- Aug 7, 2017, 8:00 PM EDT
- Expired
- Aug 8, 2017, 3:35 PM EDT
- In force
- 20 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted.
852 WHUS71 KBOX 061954 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 354 PM EDT SUN AUG 6 2017 ANZ231>235-237-250-251-254>256-070400- /O.NEW.KBOX.SC.Y.0095.170808T0000Z-170808T1200Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 354 PM EDT SUN AUG 6 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM MONDAY TO 8 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 8 PM MONDAY TO 8 AM EDT TUESDAY. * WINDS AND SEAS...SOUTH WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 5 FT TO AS HIGH AS 8 FEET OVER THE OUTER WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
7 follow-up statements
548 WHUS71 KBOX 070236 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1036 PM EDT SUN AUG 6 2017 ANZ231>235-237-250-251-254>256-071045- /O.CON.KBOX.SC.Y.0095.170808T0000Z-170808T1200Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1036 PM EDT SUN AUG 6 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM MONDAY TO 8 AM EDT TUESDAY... * WINDS AND SEAS...SOUTH WINDS 15 TO 25 KT WITH A FEW GUSTS UP TO 35 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
929 WHUS71 KBOX 070759 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 359 AM EDT MON AUG 7 2017 ANZ231>235-237-251-071600- /O.EXT.KBOX.SC.Y.0095.170808T0000Z-170808T1800Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- MASSACHUSETTS BAY AND IPSWICH BAY- 359 AM EDT MON AUG 7 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 2 PM EDT TUESDAY... * WINDS AND SEAS...EAST WINDS 10 TO 15 KT WITH GUSTS UP TO 30 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-254>256-071600- /O.EXT.KBOX.SC.Y.0095.170808T0000Z-170809T0000Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 359 AM EDT MON AUG 7 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT TUESDAY... * WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH A FEW GUSTS UP TO 35 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
371 WHUS71 KBOX 072110 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 510 PM EDT MON AUG 7 2017 ANZ231-251-072215- /O.CAN.KBOX.SC.Y.0095.170808T0000Z-170808T1800Z/ CAPE COD BAY-MASSACHUSETTS BAY AND IPSWICH BAY- 510 PM EDT MON AUG 7 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY THRESHOLDS. THEREFORE, THE SMALL CRAFT ADVISORY HAS BEEN CANCELED. $$ ANZ232>235-237-080515- /O.CON.KBOX.SC.Y.0095.170808T0000Z-170808T1800Z/ NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND- BLOCK ISLAND SOUND- 510 PM EDT MON AUG 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT TUESDAY... * WINDS AND SEAS...EAST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-254>256-080515- /O.CON.KBOX.SC.Y.0095.170808T0000Z-170809T0000Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 510 PM EDT MON AUG 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT TUESDAY... * WINDS AND SEAS...NORTH WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
918 WHUS71 KBOX 080154 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 954 PM EDT MON AUG 7 2017 ANZ232>235-237-081000- /O.CON.KBOX.SC.Y.0095.000000T0000Z-170808T1800Z/ NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND- BLOCK ISLAND SOUND- 954 PM EDT MON AUG 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT TUESDAY... * WINDS AND SEAS...NORTHEAST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-254>256-081000- /O.CON.KBOX.SC.Y.0095.000000T0000Z-170809T0000Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 954 PM EDT MON AUG 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT TUESDAY... * WINDS AND SEAS...NORTHEAST WINDS 10 TO 15 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
939 WHUS71 KBOX 080800 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 400 AM EDT TUE AUG 8 2017 ANZ232>235-237-080900- /O.CAN.KBOX.SC.Y.0095.000000T0000Z-170808T1800Z/ NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND- BLOCK ISLAND SOUND- 400 AM EDT TUE AUG 8 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WIND GUSTS WILL REMAIN LESS THAN 25 KT WITH SEAS ALSO LESS THAN 5 FEET. $$ ANZ250-080900- /O.CAN.KBOX.SC.Y.0095.000000T0000Z-170809T0000Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 400 AM EDT TUE AUG 8 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WIND GUSTS WILL REMAIN LESS THAN 25 KT WITH SEAS ALSO LESS THAN 5 FEET. $$ ANZ254-256-081600- /O.EXT.KBOX.SC.Y.0095.000000T0000Z-170808T2000Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 400 AM EDT TUE AUG 8 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WINDS AND SEAS...NORTHEAST WINDS 5 TO 10 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ255-081600- /O.CON.KBOX.SC.Y.0095.000000T0000Z-170809T0000Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 400 AM EDT TUE AUG 8 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS AND SEAS...NORTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
271 WHUS71 KBOX 081318 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 918 AM EDT TUE AUG 8 2017 ANZ254-256-082000- /O.CON.KBOX.SC.Y.0095.000000T0000Z-170808T2000Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 918 AM EDT TUE AUG 8 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WINDS AND SEAS...NORTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ255-082130- /O.CON.KBOX.SC.Y.0095.000000T0000Z-170809T0000Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 918 AM EDT TUE AUG 8 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS AND SEAS...NORTH WINDS 5 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
060 WHUS71 KBOX 081935 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 335 PM EDT TUE AUG 8 2017 ANZ254-256-082045- /O.CAN.KBOX.SC.Y.0095.000000T0000Z-170808T2000Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 335 PM EDT TUE AUG 8 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS HAVE DIMINISHED BELOW SMALL CRAFT ADVISORY THRESHOLDS. THEREFORE, THE SMALL CRAFT ADVISORY HAS BEEN CANCELED. $$ ANZ255-082045- /O.CAN.KBOX.SC.Y.0095.000000T0000Z-170809T0000Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 335 PM EDT TUE AUG 8 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS HAVE DIMINISHED BELOW SMALL CRAFT ADVISORY THRESHOLDS. THEREFORE, THE SMALL CRAFT ADVISORY HAS BEEN CANCELED. $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Aug 6, 1:42 PM EDT, 2 hours 12 minutes earlier.
Area forecast discussion, Aug 6, 1:42 PM EDT, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
142 PM EDT Sun Aug 6 2017
.SYNOPSIS...
High pressure will pass of south of New England this afternoon
and tonight. Showers followed by steady rain will impact the
region tomorrow into tomorrow night with a low pressure passage.
Behind the departing low pressure, high pressure will bring dry
weather and low humidity to the region for most of the rest of
the coming week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
140 PM Update...
The nice weather continues this afternoon. Just some thickening
high cloudiness moving across western MA and CT and some
daytime cumulus clouds over the higher terrain in western and
central MA. Winds have been slowly diminishing, as expected,
with gusts mainly in the 15-20 mph range. Winds will continue
to diminish toward evening with high cloud cover increasing a
little bit more. Temperatures still on track for highs in the
mid and upper 70s...with 80 possible in a few interior spots.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
Tonight...
High pres gradually slides E at the sfc but noting height rises
and anticyclonic flow lingering aloft through the night. Even
though K-indices increase along with PWATs, moisture loading is
from the top down suggesting mainly just increasing clouds
rather than full-fledged rainfall through the overnight hours.
Will keep mainly NIL POPs through 12Z except only extreme W
MA/CT, although the overnight hours are likely to be dry ahead
of a weak advancing warm front. The gradual increase in cloud
cover will keep mins a bit warmer than they otherwise may be
given very weak flow, but early radiational cooling should allow
many locations to dip into the 50s and low 60s in the heat
islands.
Mon...
Positively tilted trof near the Great Lakes begins a slow
transition to neutral as upper lvl jet streak orients such that
the poleward exit region sets up mainly across NY/PA and the W
reaches of New England by late Mon. Weak frontal boundary
stalled to the S provides a focal point gradual cyclogenesis
within an area of convection (this looks to occur mainly in the
PA/NJ area, but convective feedback is still yielding some
uncertainty in the timing/track beyond Mon). However, with PWATs
reaching 1.5-1.75 inches (1-2 std deviations above normal) by
00Z Mon, onshore flow and gradual increase in overrunning ahead
of the approaching front, expect SHRA to develop mainly early,
then shift into the remainder of S New England by the afternoon
and evening. Have POPs increasing through the day, but will
maintain just SHRA as the bulk of the precip arrives with
stronger LLJ energy and low pres passage Mon night.
Temps cooler than today thanks to cloudy conditions and onshore
flow. Coolest mainly W MA/CT which may struggle to break out of
the 60s. Points E will be warmer due to a prolonged period of
warming.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Highlights...
* Rain continues for most of Monday night
* Dry weather with seasonable temperatures follow for much of the
rest of the week
New England will remain under the influence of broad cyclonic
flow for the coming week. Surface low pressure positioned under
the right entrance region of a 110+ knot upper level jet will
likely pass near or just south of the New England south coast
Monday night with reasonably good ensemble clustering about this
track and reasonably good agreement among the 00Z operational
model suite. The combination of high precipitable water values,
upper level dynamic forcing, and proximity of a 40+ knot low
level jet sets the stage for a soaking rain event with a large
swath of 1.00 to 1.25 inches total rainfall with locally heavier
pockets of 1.50+ inches possible. Cannot rule out isolated
embedded thunder, mainly across the Cape and Islands and
adjacent coastal waters.
The low will move to the Gulf of Maine Tuesday morning with
seasonably cool and dry air moving into the forecast area in its
wake. Weak elongated surface high pressure keeps the region dry
through Thursday. Temperatures warm slightly during the period,
but the upper cyclonic flow keeps any significant heat and
humidity well to the south of New England.
A weak cold front may approach from the north on Friday and possibly
provide enough of a focus for a few afternoon
showers/thunderstorms.
&&
.AVIATION /17Z SUNDAY THROUGH THURSDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Monday/...
This afternoon through tonight...High confidence. VFR. WNW
winds gusts 15 to 22 kt gradually diminishing. Winds will
gradually shift to the S tonight. High and middle clouds
continue to increase and thicken tonight into Monday morning
but with VFR CIGS.
Monday...Moderate confidence.
Widespread SHRA with a low risk for TSRA along the immediate S
coast. VFR early gradually drops to MVFR then to IFR in a mix of
low CIGS (predominant cause for lower categories) and lowered
VSBYs in rain/fog. Winds mainly S-SE with gusts 15-20 kt mainly
along S coast.
KBOS Terminal...High confidence in TAF.
KBDL Terminal...High confidence in TAF.
Outlook /Monday Night through Thursday/...
Confidence...High.
Monday night...IFR with areas of LIFR ceilings and visibilities in
rain and fog, improving west to east toward daybreak.
Tuesday through Thursday...VFR.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Monday/...High confidence.
140 PM update...
Rest of this afternoon... Wind gusts have been diminishing to
below SCA levels and all nearshore SCAs have expired. A low-end
Small Craft Advisory remains posted until 6 PM for the outer
waters for a combination of 3 to 5 ft seas and wind gusts to
25 kt.
Tonight and tomorrow... Winds will gradually shift around to
the S-SE by the daylight hours tomorrow, but wind gusts and also
seas will remain below small craft thresholds. Some rain/fog
with vsby reductions possible during the later day tomorrow.
Outlook...Monday night through Thursday
Confidence...Moderate Monday night and high rest of the period
Wind gusts to 25+ knots and seas 5 to 6 feet may occur east of
Cape Cod and both south and east of Nantucket Monday night into
Tuesday morning. Will probably need Small Craft Advisories for
at least some, if not most, of the outer coastal waters. Have
gone above wave watch guidance for the Monday night and early
Tuesday morning period. Widespread fog with visibilities
generally below 2 miles likely Monday night into early Tuesday.
Otherwise, anticipate winds and seas to remain below Small Craft
Advisory levels through Thursday.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory until 6 PM EDT this evening for ANZ250-
254>256.
&&
SYNOPSIS...Field/Doody/Thompson
NEAR TERM...Field
SHORT TERM...Doody
LONG TERM...Thompson
AVIATION...Field/Doody/Thompson
MARINE...Field/Doody/ThompsonHazardous weather outlook, Aug 6, 3:43 PM EDT, 11 minutes before
Hazardous Weather Outlook National Weather Service Taunton MA 343 PM EDT Sun Aug 6 2017 MAZ022>024-071945- Barnstable MA-Dukes MA-Nantucket MA- 343 PM EDT Sun Aug 6 2017 This Hazardous Weather Outlook is for southeastern Massachusetts. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Although confidence is low, a few strong or even severe thunderstorms are possible Monday night into early Tuesday morning. Localized damaging winds are the main threat. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CTZ002>004-MAZ002>021-026-RIZ001>008-071945- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 343 PM EDT Sun Aug 6 2017 This Hazardous Weather Outlook is for northern Connecticut, central Massachusetts, eastern Massachusetts, northeastern Massachusetts, southeastern Massachusetts, western Massachusetts, and Rhode Island. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ232>235-237-254>256-071945- Nantucket Sound-Vineyard Sound-Buzzards Bay-Rhode Island Sound- Block Island Sound- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 343 PM EDT Sun Aug 6 2017 This Hazardous Weather Outlook is for Massachusetts coastal waters and Rhode Island coastal waters. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Although confidence is low, a few strong thunderstorms are possible Monday night into early Tuesday morning, especially on the waters south of the Islands. Thunderstorms could produce wind gusts to 40 knots, or possibly even a waterspout. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230-231-236-250-251-071945- Boston Harbor-Cape Cod Bay-Narragansett Bay- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- 343 PM EDT Sun Aug 6 2017 This Hazardous Weather Outlook is for Massachusetts coastal waters and Rhode Island coastal waters. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
Nearby
Small Craft Advisories in Massachusetts, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.